Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
daniel89

how long does accutane take to work

Recommended Posts

hey guys

ive been on accutane 132 days now and my face hasnt rly gotten much better.

my course will run about 200 days.

started off on 40mg a day for the first 50 days or so and been on 60mg ever since.

is it to soon to lose hope or do sometimes results mostly come at the end?

Share this post


Link to post
Share on other sites

My derm told me that is entirley normal for people not to see results until their last month. Don't lose hope. There is still plenty of time for the meds. to kick it.

Good luck!

Share this post


Link to post
Share on other sites

How long is ur course in months rather than days? That confuses me lol

You say youve got 200 days left thats PLENTY of time :)

Share this post


Link to post
Share on other sites

i have about 2 months left now. (67 days)

been on for over four months now (132 days)

my derm said 60mg is the maximum for my bodyweight (160 pounds).

i would say that may face has only gotten about 15-20% better in this time.

hopefully big changes will be made in the last two months!

Share this post


Link to post
Share on other sites

How bad was your acne to begin wtih, though? If it was mild acne and you have only seen 15-20% improvement then I wouldn't be too sad :)

But if you have severe, cystic, nodular acne, then I would just wait out the last little bit and hope that accutane takes after you quit. I agree with several people here - for some, accutane doesn't work until you are totally done with the course!

Either way, I hope you find your clear skin soon :)

Share this post


Link to post
Share on other sites

well i use to get cysts on my face and back.

i havent gotten any in about two months now.

it seems to have fixed up my body acne but for some reason it isnt doing much for the less severe acne on my face :eh:

Share this post


Link to post
Share on other sites

i have about 2 months left now. (67 days)

been on for over four months now (132 days)

my derm said 60mg is the maximum for my bodyweight (160 pounds).

i would say that may face has only gotten about 15-20% better in this time.

hopefully big changes will be made in the last two months!

I'm 157 pounds and on 120mg

Share this post


Link to post
Share on other sites

yes i spoke to my derm last time i went in about this and he said 60mg is the maximum for my bodyweight.

his reasoning was that he believes it is safer to take a lower dose for a longer period of time (hence my 6 and a half month course).

he said that what is most important is the total dose taken not how much taken in one day. my course is 150 mg/kg (i am 72 kilos or 160 pounds), so that is exactly nine boxes.

Share this post


Link to post
Share on other sites

I weigh 220 and take 40 twice a day. My face has gotten better but I am still getting 1 or 2 new cysts a week. They are a little smaller too. I am fuckin pissed off about it too. I would say I have improved about 50%. I am not getting big ass cysts anymore, but I am still getting infected hair follicles and shit after I shave. Really kills your hope, doesn't it? Some people say that there is no reason I should still be getting zits...and others say it may not completely work til I get off, so I don't know what to fuckin beleive.

Share this post


Link to post
Share on other sites

I weigh 220 and take 40 twice a day. My face has gotten better but I am still getting 1 or 2 new cysts a week. They are a little smaller too. I am fuckin pissed off about it too. I would say I have improved about 50%. I am not getting big ass cysts anymore, but I am still getting infected hair follicles and shit after I shave. Really kills your hope, doesn't it? Some people say that there is no reason I should still be getting zits...and others say it may not completely work til I get off, so I don't know what to fuckin beleive.

Me neither, it's kind of hard to believe that you are magically suppose to clear in your last month, hell when is that last month, month 5??

Share this post


Link to post
Share on other sites

my doctor said that it is safer to run lower dose but longer accutane courses?

he said that it will also take longer to see results...so maybe this is y my face hasnt improved so much :eh:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×